Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 5, 2021, 7:00 PM EDT for Emanuel County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2021, 7:00 PM EDT (23:00 UTC)
- Expired
- Jun 5, 2021, 7:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Emanuel County, GA
The radar
The Charleston,SC radar (KCLX), 101 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 781 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
862
WWUS82 KFFC 052300
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
700 PM EDT Sat Jun 5 2021
GAZ086-052330-
Emanuel GA-
700 PM EDT Sat Jun 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EMANUEL COUNTY UNTIL 730
PM EDT...
At 700 PM EDT...a strong thunderstorm was over Twin City, or 11 miles
east of Swainsboro...moving north at 5 mph.
HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Twin City, Garfield and George L Smith State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
3249 8228 3265 8219 3273 8211 3266 8208
3261 8200
TIME...MOT...LOC 2300Z 197DEG 6KT 3257 8214
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 5, 3:29 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 5, 3:29 PM EDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 329 PM EDT Sat Jun 5 2021 .SHORT TERM /Tonight through Sunday Night/... Through the short-term period, the CWA will remain sandwiched between an upper-level cut-off low to the west and surface high pressure over the western Atlantic. Mid- and low-level southerly flow continues to drive Gulf moisture across the area, increasing PWATs above 1.5 inches across much of the CWA. Lapse rates are generally marginal, but MUCAPE of 1000-2000 J/kg amid the moist environment has generated scattered showers and thunderstorms this afternoon. An isolated strong to severe storm cannot be ruled out, but in general, the main threats with these storms are locally heavy rainfall and frequent lightning. Am maintaining slight chance to chance PoPs overnight to account for any lingering showers. The upper-level trough will shift further east on Sunday, with southwesterly flow continuing to advect Gulf moisture across the area as PWATs approach 1.8 inches (which is near the maximum moving average per FFC sounding climatology). As a result, have high-end chance to likely PoPs for Sunday afternoon and evening as showers and a few thunderstorms develop. Like today, instability on Sunday looks to be marginal and shear essentially non- existent, so widespread severe storms are not expected. However, locally heavy rainfall and frequent lightning will be possible with any stronger storms. Martin && .LONG TERM /Monday through Saturday/... The extended forecast is expected to remain in a wet pattern as moist southerly flow continues. A deep trough just to the west of the MS River Valley persists into the first of the week. this combined with a Bermuda like ridge just off the eastern seaboard will keep moist southerly flow across the region through next week. With dew points continuing in the mid 60s to low 70s, models keep diurnally driven chance to likely pops across the area through Day 7. For mid week and beyond...the upper trough weakens and the upper ridge becomes more dominant over the southeast. However...there looks to be a weak short wave passing through the TN Valley during the last couple of days of the extended period. This slight pattern change will keep the diurnal drive convective pattern...with mainly chance pops during the day and slight chance at night. Afternoon highs are forecast to be near climatological normals. This means mainly 80s to low 90s across the area. 01 && AVIATION... 18Z Update... Have a TEMPO for all TAF sites from 20z to 00z for TSRA and any associated gusty winds, as scattered storms have developed across portions of central GA and track northward. Continuing VCSH for the first part of the overnight period to account for lingering showers. Winds will generally be calm overnight. Have MVFR cigs at KATL, other metro sites, and AHN starting at 06z. Have IFR cigs at PDK, RYY, and AHN starting at 09z. Cigs should lift above MVFR by around 16z, while winds become SE around 5 kt. //ATL Confidence...18Z Update... Medium confidence on IFR cigs. High confidence on all other elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 67 84 68 83 / 40 60 50 70 Atlanta 69 83 68 82 / 40 60 50 70 Blairsville 61 78 63 77 / 40 70 60 70 Cartersville 67 83 67 82 / 30 60 50 70 Columbus 68 86 69 85 / 30 60 40 70 Gainesville 67 81 68 79 / 40 60 60 70 Macon 67 89 68 88 / 30 60 40 60 Rome 67 83 68 84 / 30 60 50 70 Peachtree City 66 84 67 83 / 30 60 50 70 Vidalia 70 89 71 89 / 30 60 30 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Martin LONG TERM....01 AVIATION...Martin
Hazardous weather outlook, Jun 5, 5:37 PM EDT, 1 hour 23 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 537 PM EDT Sat Jun 5 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 537 PM EDT Sat Jun 5 2021 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...Tonight... Scattered showers and thunderstorms will continue into this evening across parts of north and central Georgia, mainly along and north of I-20. Locally heavy rain and brief gusts up to 30 mph will be the primary threats with any storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday... There will be a chance of thunderstorms each day through Friday, mainly during the afternoon and evening hours. Thunderstorms will be more likely Sunday through Tuesday. A few strong to severe storms cannot be ruled out on any of these days, however no organized severe weather is expacted at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jun 5, 6:21 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
621 PM EDT Sat Jun 5 2021
GAZ019-052245-
Floyd GA-
621 PM EDT Sat Jun 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FLOYD COUNTY UNTIL
645 PM EDT...
At 621 PM EDT...a strong thunderstorm was near Cave Spring, or 7
miles northeast of Forney...moving north at 20 mph.
HAZARD...Winds up to 40 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Rome, Cave Spring and Coosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3429 8543 3429 8539 3433 8537 3435 8535
3429 8523 3411 8534 3411 8543 3427 8546
TIME...MOT...LOC 2221Z 197DEG 17KT 3418 8539
WIND...40MPHSpecial weather statement, Jun 5, 6:26 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
626 PM EDT Sat Jun 5 2021
GAZ020-052300-
Bartow GA-
626 PM EDT Sat Jun 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR BARTOW COUNTY UNTIL 700 PM EDT...
At 625 PM EDT...a strong thunderstorm was near Stilesboro, or near
Cartersville...moving north at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cartersville, Adairsville, Euharlee, Emerson, White, Kingston,
Taylorsville, Cassville, Stilesboro and Red Top Mountain State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3435 8496 3434 8479 3427 8465 3426 8465
3408 8474 3408 8488 3409 8499
TIME...MOT...LOC 2225Z 197DEG 17KT 3414 8486
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 5, 6:28 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
628 PM EDT Sat Jun 5 2021
GAZ021-052300-
Cherokee GA-
628 PM EDT Sat Jun 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHEROKEE COUNTY UNTIL
700 PM EDT...
At 627 PM EDT...a strong thunderstorm was over Lebanon, or 7 miles
south of Canton...moving north at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Canton, Woodstock, Holly Springs, Buffington, Little River Landing,
Hickory Flat, Lebanon, Union Hill, Kellogg Creek, Oak Grove, Hobgood
Park and Bridgemill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3424 8430 3418 8435 3417 8435 3416 8436
3411 8439 3411 8442 3407 8442 3408 8463
3428 8459 3431 8444
TIME...MOT...LOC 2227Z 197DEG 17KT 3412 8450
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 5, 6:39 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
639 PM EDT Sat Jun 5 2021
GAZ113-052345-
Toombs GA-
639 PM EDT Sat Jun 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS COUNTY UNTIL 745 PM EDT...
At 639 PM EDT...a strong thunderstorm was over South Thompson, or 7
miles southwest of Lyons...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lyons, Vidalia, Santa Claus, South Thompson, Center, Toombs Central,
Ohoopee, Ponderosa, Rock Springs and Johnson Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3214 8220 3213 8219 3205 8230 3203 8245
3210 8246 3215 8245 3230 8228 3232 8224
3226 8222 3224 8221 3223 8221 3218 8219
3216 8218
TIME...MOT...LOC 2239Z 224DEG 16KT 3211 8238
WIND...40MPHSpecial weather statement, Jun 5, 7:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
700 PM EDT Sat Jun 5 2021
GAZ086-052330-
Emanuel GA-
700 PM EDT Sat Jun 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EMANUEL COUNTY UNTIL 730
PM EDT...
At 700 PM EDT...a strong thunderstorm was over Twin City, or 11 miles
east of Swainsboro...moving north at 5 mph.
HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Twin City, Garfield and George L Smith State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
3249 8228 3265 8219 3273 8211 3266 8208
3261 8200
TIME...MOT...LOC 2300Z 197DEG 6KT 3257 8214
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:21 PM EDT | Special Weather Statement | FFC | Floyd | 24 min |
| Jun 5, 6:26 PM EDT | Special Weather Statement | FFC | Bartow | 34 min |
| Jun 5, 6:28 PM EDT | Special Weather Statement | FFC | Cherokee | 32 min |
| Jun 5, 6:39 PM EDT | Special Weather Statement | FFC | Toombs | 66 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.